Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Going off 5-HTP  (Read 162 times)

0 Members and 1 Guest are viewing this topic.

Offline jmomarty

  • Newbie
  • *
  • Posts: 7
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Going off 5-HTP
« on: March 30, 2014, 11:01:18 PM »
Hi everyone,

I live in France and it's 4AM here so you can imagine that I couldn't really sleep  :sad0147:

I've been using 5-HTP for a little less than 1 year (about 200mg per day) and I didn't know if it was of any help so I decided to stop completely 15-20 days ago. For all those days I didn't feel any difference so I thought it really hadn't any effect.

On Friday night I partied all night like I usually do the week-end. Saturday during the day I had my "usual" hangover : anxious but I know it's supposed to end the next day so quite confident about it. But during the evening I felt a little bit weird. It was like my eyes wanted to "cry" although I wasn't really sad, just anxious (like I usually am during the evening). Then the rest of the evening I wasn't really well and for the first time in a long time I had a hard time finding my sleep. Then today when I woke up I was still anxious. Not VERY anxious but I was like "Am I having some sort of relapse?". I was planning my day like I would do when I was very anxious. I saw some friends and I was all right but when I went home, I was a bit anxious and I took 1 pill of melatonin to help me find my sleep. And then I felt really high anxiety (but not the same type of anxiety than panic attack - i don't have problems breathing but i just feel "fear" inside my whole body and it's just really really painflu) and my stomach hurt as if I was intoxicated. I couldn't sleep and here i am writing this to you (now I feel a bit better).

During my suffering I was surprised because I was thinking : 'Ok i've already been through this, don't worry, it's going to be allright", but it was so painful and so overwhelming that my mind was going crazy and thinking by itself a lot of negative outcomes. One of my biggest fear is that I would jump out of my window because I wouldn't be able to control the pain. Phobia of committing impulsive acts has been a BIG source of anxiety for me and I only just recently understood that it was fear and not desire which helped me a lot. But when I was feeling bad, a little part of my mind was still going like "what if? what if? what if?"...

Anyway, this makes me wonder: is this some sort of relapse, even almost 20 days after having stopped? Also it is a bit sad because I thought I had become stronger in my mind to face hard times like these but it appears that it's still really painful and it still creates a lot of doubt in me...

Thanks in advance!
Bookmark and Share

Offline Curiouslywondering

  • Jr. Member
  • **
  • Posts: 57
  • Country: 00
  • Rec's: 1
  • Gender: Female
  • We dance in the rain..I love that you're crazy too
    • Poke This Member
Re: Going off 5-HTP
« Reply #1 on: March 31, 2014, 01:34:47 AM »
I'm right there with you..it hurts to feel like you've gotten better only to be hit like a Mack truck with it when you were feeling good. My bit of advice is to never quit any medication like that cold turkey, because Chances are that medication has really just begun a work within you. You should taper off and have a system I'm place for alternatives to see you through. But don't feel bad, this happens to the best of us and although really painful it does get better and you shouldn't feel hopeless, go back seek help, retrain your brain and you well get back Rio that good place :-)
Bookmark and Share
Live life way above the stars because you can't get much closer to God than where you are...

Tags: